Ohio, 2013

Hail and Damaging Winds in Ohio, April 16, 2013

April 16, 2013 · NWS ILN · 31 events in 11 counties and zones

Thunderstorms developed in the vicinity of a cold front during the afternoon. Some of these storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed in the vicinity of a cold front during the afternoon. Some of these storms became severe. The main threat from these storms was large hail, with isolated threats for damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 16, 12:56 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 16, 12:56 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT TUE APR 16 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE AREA TODAY...BRINGING A CHANCE OF
SHOWERS AND THUNDERSTORMS. THIS FRONT WILL THEN STALL OVER THE AREA
ON WEDNESDAY...AND LIFT NORTH OF THE REGION BY THURSDAY. ON FRIDAY
MORNING...A STRONG COLD FRONT WILL MOVE THROUGH...DROPPING
TEMPERATURES SIGNIFICANTLY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FRONTAL BOUNDARY EXTENDED FROM NW OH THROUGH SOUTH CENTRAL
INDIANA THIS MORNING. A FEW SHOWERS AND THUNDERSTORMS HAD
DEVELOPED AHEAD OF THE MAIN BAND OF PRECIPITATION ASSOCIATED WITH
THE FRONT. INCREASED POPS THIS MORNING TO ACCOUNT FOR THIS AND
RAISED TEMPERATURES SLIGHTLY. NO OTHER CHANGES TO FORECAST AT THIS
TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THUNDERSTORM CHANCES WILL GRADUALLY DIMINISH TONIGHT...AS
INSTABILITY WANES AND THE FRONTAL BOUNDARY STALLS.
HOWEVER...20-40 PERCENT PRECIPITATION CHANCES WILL BE MAINTAINED
OVERNIGHT.

THE FRONT WILL BEGIN ITS TRIP BACK TO THE NORTH ON
WEDNESDAY...AND THE POP FORECAST WILL FOLLOW SUIT. INSTABILITY
WILL BUILD TO THE SOUTH OF THE FRONT AGAIN...THOUGH FORCING AND
SHEAR WILL BE LESS IMPRESSIVE THAN ON TUESDAY. POPS PEAK OUT AT 50
PERCENT...TIMED MAINLY TO THE DIURNAL CYCLE.

THE BIGGER CHALLENGE FOR WEDNESDAY APPEARS TO BE WITH MAX
TEMPS...GIVEN THAT THE FRONTAL POSITION IS NOT AS WELL MODELED AS
IT IS FOR DAY 1 (TUESDAY). IN PARTICULAR...THE NAM12 DEPICTION OF
THE TEMPERATURE FIELD INDICATES A PROGRESSION MUCH FURTHER NORTH
THAN THE REST OF THE MODEL CONSENSUS WOULD INDICATE. SO...TEMPS
WERE TAKEN FROM A BLEND OF THE CMC/GFS/ECMWF FOR
WEDNESDAY...KEEPING A SHARP GRADIENT ACROSS THE CWA (WITH CONTOURS
RUNNING ON A NEARLY-STRAIGHT EAST-TO-WEST ORIENTATION).

THE FRONT WILL INDEED MOVE NORTH OF THE REGION BY WEDNESDAY
NIGHT...LOCKING ALL BUT THE NORTHWESTERN CORNER OF THE CWA PRETTY
FIRMLY IN THE WARM SECTOR. THIS WILL DIMINISH CHANCES FOR
PRECIPITATION (THANKS TO CAPPING AND A LACK OF FORCING) TO
NON-MENTIONABLE VALUES IN THE SOUTHWEST...THOUGH THE NEW SET OF
GRIDS WILL KEEP 20-40 POPS IN THE NORTHWEST EVEN THROUGH THE DAY
ON THURSDAY. THE INCREASING SOUTHERLY FLOW WILL LEAD TO GUSTS IN
THE 20-30 MPH RANGE. FOLLOWING FROM THAT...THE STRONG WARM
ADVECTION WILL HELP PUSH TEMPERATURES WELL ABOVE NORMAL
THURSDAY...ESPECIALLY IN THE SOUTHWESTERN CWA (WHERE A LACK OF
PRECIPITATION AND LESS CLOUDY CONDITIONS ARE EXPECTED). THUS...MAX
TEMPS WERE INCREASED THURSDAY...WITH VALUES AS HIGH AS 85 DEGREES
NEAR PORTSMOUTH OHIO. THOUGH CONVECTIVE COVERAGE ON THURSDAY IS
UNCERTAIN...THE WARM TEMPS WILL LEAD TO ENOUGH INSTABILITY TO
SUPPORT SOME DEGREE OF A SEVERE THREAT (SEE SPC DAY 3...WHICH
REASONABLY FOCUSES CLOSER TO THE FRONT IN INDIANA).

MODELS APPEAR TO BE IN VERY GOOD AGREEMENT ON THE BIG CONCLUSION
TO THE UNSETTLED WEATHER THIS WEEK. AS LOW PRESSURE MOVES
NORTHEAST INTO THE GREAT LAKES ON FRIDAY MORNING...A STRONG COLD
FRONT WILL MOVE QUICKLY EASTWARD THROUGH THE OHIO VALLEY. FLOW AT
ALL LEVELS WILL VERY QUICKLY INCREASE...WITH A LOW-LEVEL JET OF
60-70 KNOTS AT 850MB...AND OVER 100 KNOTS AT 500MB. ALTHOUGH
SURFACE-BASED INSTABILITY WILL BE WEAK...GFS SOUNDINGS INDICATE
THAT THE THERMAL PROFILE AHEAD OF THE FRONT APPEARS MOIST
ADIABATIC...RATHER THAN CAPPED. ECMWF INSTABILITY PROJECTIONS ARE
SLIGHTLY MORE STABLE. THIS SCENARIO WILL BE CLOSELY MONITORED
OVER THE NEXT FEW DAYS...AS THE STRONG WIND FIELDS MEAN THAT SEVERE
WEATHER COULD BE POSSIBLE EVEN WITH THE UNFAVORABLE TIMING. EVEN
ASIDE FROM THE CONVECTIVE POTENTIAL...BUFKIT SOUNDINGS ARE
INDICATING WIND GUSTS OF 30-35 KNOTS BEHIND THE FRONT.

NON-DIURNAL TEMPS WERE DRAWN IN FOR FRIDAY...WITH MAX TEMPS
EXPECTED IN THE MORNING...AND A SIGNIFICANT DECREASE BEHIND THE
FRONT. AS AN EXAMPLE OF THE EXPECTED CHANGE IN AIR MASS...GFS
850MB TEMPS AT KILN ARE FORECAST TO GO FROM +14C AT 06Z FRIDAY
MORNING TO -7C JUST 24 HOURS LATER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AS THE FRONT PASSES...PCPN SHOULD TRANSITION TO SCATTERED SHOWERS
BEFORE ENDING BY FRIDAY EVENING. LOWS THURSDAY NIGHT WILL DEPEND
ON THE EXACT TIMING OF THE FRONT...BUT AT LEAST EASTERN AREAS
SHOULD REMAIN FAIRLY WARM THROUGH THE NIGHT. GOOD CAA BEHIND THE
FRONT WILL HELP LIMIT TEMPERATURE RECOVERY DURING THE DAY ON
FRIDAY.

SURFACE HIGH PRESSURE WILL SLIDE SLOWLY EAST ACROSS THE AREA THROUGH
THE WEEKEND. HOWEVER...WITH THE UPPER LEVEL TROUGH REMAINING OVER
THE GREAT LAKES REGION...THE SEASONABLY COOL AIRMASS WILL REMAIN IN
PLACE. SATURDAY SHOULD BE OUR COOLEST DAY WITH HIGHS ONLY IN THE
UPPER 40S TO LOWER/MID 50S. DEPENDING ON SKY COVER SATURDAY NIGHT
AND EXACT LOCATION OF THE SURFACE RIDGE...SOME FREEZING TEMPERATURES
COULD BE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY
MORNING...ESPECIALLY ACROSS NORTHERN AREAS. WILL CONTINUE WITH DRY
CONDITIONS ON INTO MONDAY AS SOME WEAK MID LEVEL RIDGING WILL
DEVELOP ACROSS THE AREA. THIS SHOULD HELP PUSH TEMPERATURES BACK UP
TOWARD NORMAL READINGS BY MONDAY AFTERNOON.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
COLD FRONT SLOWLY PUSHING THROUGH AREA TODAY WILL BE A FOCUS AREA
FOR DEVELOPING CONVECTION...ESPECIALLY WITH SEVERE POTENTIAL
GENERALLY SOUTH AND EAST OF THE FRONTAL BOUNDARY WHICH WILL STALL
OVER THE AREA THIS EVENING. MVFR CIGS OVER INDIANA MAY WORK INTO
POTENTIALLY THE KDAY SITE AS THE BOUNDARY PUSHES FURTHER ESE. SOME
CLEARING APPARANT ON THE VISIBLE SATELLITE IMAGERY WOULD YIELD
GREATEST INSTABILITY AND THUNDERSTORM POTENTIAL AFFECTING
ESPECIALLY THE KCVG/KLUK/KILN LOCATIONS. MOST LOCATIONS WILL SHRA
AND POSSIBLE TSTM ACTIVITY IN THE 20-24Z TIMEFRAME WITH SLIGHTLY
DIMINISHING CHANCES IN THE 00-02Z PERIOD.

WINDS DIMINISH OVERNIGHT ESPECIALLY IN THE SOUTHERN AREA...WITH AT
LEAST SOME POTENTIAL FOR MVFR CIGS. CONFIDENCE FAIRLY LOW AT THIS
TIME...SO INCLUSION OF SCT MVFR CLOUDS FOR NOW. FOR DAYTIME
WED...POTENTIAL FOR ADDITIONAL SHRA ACTIVITY WITH MAIN TSTM
POTENTIAL NEAR/AFTER 18Z.

OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY
NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...PARKER
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...JDR
Hazardous weather outlook, Apr 16, 3:00 PM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT TUE APR 16 2013

INZ074-075-080-KYZ089>100-OHZ045-046-051>056-060>065-070>074-077>082-
088-172000-
DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
400 PM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA INTO
THE EVENING HOURS NEAR A SLOW-MOVING COLD FRONT THAT WILL STALL
OVER THE REGION TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT
INTO FRIDAY MORNING. STRONG WINDS MAY ACCOMPANY THE SHOWERS AND
THUNDERSTORMS THAT DEVELOP ALONG THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ050-058-059-066-073-OHZ026-034-035-042>044-172000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-
400 PM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS TO BE LOW
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT
INTO FRIDAY MORNING. STRONG WINDS MAY ACCOMPANY THE SHOWERS AND
THUNDERSTORMS THAT DEVELOP ALONG THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 16, 3:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT TUE APR 16 2013

INZ050-058-059-OHZ042-060-162045-
UNION IN-FAYETTE IN-WAYNE IN-DARKE OH-PREBLE OH-
421 PM EDT TUE APR 16 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PREBLE...
SOUTHWESTERN DARKE...WAYNE...NORTHERN FAYETTE AND NORTHWESTERN UNION
COUNTIES THROUGH 445 PM EDT...

AT 417 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF FRANKLIN TO HAGERSTOWN TO
BENTONVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CENTERVILLE...FOUNTAIN
CITY...RICHMOND...NEW PARIS...NEW MADISON...GREENVILLE AND ARCANUM.

ALSO...WATERLOO...ECONOMY...GREENS FORK...WILLIAMSBURG...PHILOMATH...
ABINGTON...SPRING GROVE AND WHITEWATER ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.

LAT...LON 3979 8525 3980 8523 4001 8520 4001 8482
      4017 8481 4019 8462 3998 8453 3975 8463
      3967 8531
Special weather statement, Apr 16, 3:24 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT TUE APR 16 2013

OHZ061-062-162100-
GREENE OH-MONTGOMERY OH-
424 PM EDT TUE APR 16 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY AND
WESTERN GREENE COUNTIES THROUGH 500 PM EDT...

AT 422 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WOODBOURNE-HYDE PARK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KETTERING...
BELLBROOK...BEAVERCREEK...XENIA...YELLOW SPRINGS AND WILBERFORCE.

ALSO...CENTERVILLE...SPRING VALLEY...GREENE COUNTY AIRPORT...TREBEIN
AND OLDTOWN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3969 8425 3983 8389 3982 8388 3962 8381
      3959 8427

The radar

The Cincinnati radar (KILN), 37 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

29 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Montgomery

When
April 16, 3:30 PM EST to 3:34 PM EST
Where
Montgomery County, 0.87 mi SW of Oak Ridge
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
39.640, -84.140

Hail, Greene

When
April 16, 3:43 PM EST to 3:47 PM EST
Where
Greene County, 0.69 mi N of Country Acres
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
39.690, -84.070

Hail, Greene

When
April 16, 3:45 PM EST to 3:49 PM EST
Where
Greene County, 1.6 mi W of Xenia Greene Co Arpt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.680, -84.010

Hail, Greene

When
April 16, 3:54 PM EST to 3:59 PM EST
Where
Greene County, 0.87 mi NW of Xenia
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.690, -83.940

Hail, Madison

When
April 16, 3:55 PM EST to 3:59 PM EST
Where
Madison County, 1.27 mi WSW of Madison Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.860, -83.400

Hail, Hamilton

When
April 16, 4:06 PM EST to 4:10 PM EST
Where
Hamilton County, 0.87 mi NW of Sharonville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.280, -84.410

Hail, Hamilton

When
April 16, 4:09 PM EST to 4:13 PM EST
Where
Hamilton County, 0.87 mi NW of Sharonville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.280, -84.410

Hail, Madison

When
April 16, 4:09 PM EST to 4:13 PM EST
Where
Madison County, 0.69 mi N of West Jefferson
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.940, -83.270

Hail, Madison

When
April 16, 4:09 PM EST to 4:13 PM EST
Where
Madison County, 1.48 mi NNE of Lilly Chapel
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.900, -83.270

Hail, Butler

When
April 16, 4:10 PM EST to 4:14 PM EST
Where
Butler County, 1.27 mi ESE of West Chester
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
39.320, -84.380

Hail, Franklin

When
April 16, 4:12 PM EST to 4:16 PM EST
Where
Franklin County, 2.81 mi S of Wrightsville
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
39.830, -83.240

Hail, Warren

When
April 16, 4:15 PM EST to 4:19 PM EST
Where
Warren County, 0.87 mi SE of Socialville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.310, -84.310

Hail, Warren

When
April 16, 4:20 PM EST to 4:24 PM EST
Where
Warren County, 0.87 mi SE of Mason
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.360, -84.310

Hail, Warren

When
April 16, 4:21 PM EST to 4:27 PM EST
Where
Warren County, 0.87 mi SE of Mason to 3 mi N of Loveland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.360, -84.310

Hail, Warren

When
April 16, 4:21 PM EST to 4:30 PM EST
Where
Warren County, Maineville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.320, -84.220

Hail, Warren

When
April 16, 4:28 PM EST to 4:32 PM EST
Where
Warren County, 1.27 mi WSW of Kings Mills
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.340, -84.270

Hail, Warren

When
April 16, 4:29 PM EST to 4:32 PM EST
Where
Warren County, 1.75 mi WNW of Loveland Park
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.310, -84.280

Hail, Warren

When
April 16, 4:29 PM EST to 4:32 PM EST
Where
Warren County, 0.53 mi E of Fosters
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.330, -84.240

Hail, Warren

When
April 16, 4:30 PM EST to 4:34 PM EST
Where
Warren County, Maineville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.320, -84.220

Hail, Butler

When
April 16, 4:32 PM EST to 4:36 PM EST
Where
Butler County, 1.48 mi SSW of Hamilton
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.380, -84.560

Hail, Warren

When
April 16, 4:35 PM EST to 4:39 PM EST
Where
Warren County, 0.53 mi E of Roachester
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.350, -84.090

The hail was covering the ground.

Hail, Franklin

When
April 16, 4:35 PM EST to 4:39 PM EST
Where
Franklin County, 2.23 mi ESE of Urbancrest
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.890, -83.040

Hail, Franklin

When
April 16, 4:38 PM EST to 4:42 PM EST
Where
Franklin County, 1.26 mi ENE of Reynoldsburg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.960, -82.800

Hail, Butler

When
April 16, 4:45 PM EST to 4:49 PM EST
Where
Butler County, 0.53 mi W of Furmandale
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
39.330, -84.540

Hail, Warren

When
April 16, 4:53 PM EST to 4:57 PM EST
Where
Warren County, 1.6 mi W of Roachester
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.350, -84.130

Thunderstorm Wind, Hamilton

When
April 16, 5:01 PM EST to 5:04 PM EST
Where
Hamilton County, Forestville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.070, -84.350

Power poles were blown down in the Anderson Township area due to thunderstorm winds.

Hail, Brown

When
April 16, 5:04 PM EST to 5:09 PM EST
Where
Brown County, Georgetown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.870, -83.900

Hail, Clermont

When
April 16, 5:16 PM EST to 5:20 PM EST
Where
Clermont County, 0.69 mi N of Withamsville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.080, -84.280

Hail, Fairfield

When
April 16, 5:17 PM EST to 5:21 PM EST
Where
Fairfield County, 1.27 mi ESE of Buckeys Lake Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.890, -82.480

Thunderstorm Wind, Highland

When
April 16, 5:35 PM EST to 5:39 PM EST
Where
Highland County, 1.28 mi WNW of Sugar Tree Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.080, -83.690

A heavy wooden play set was blown over due to thunderstorm winds.

Hail, Fairfield

When
April 16, 5:53 PM EST to 5:57 PM EST
Where
Fairfield County, Lancaster
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.720, -82.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442076, 442080, 442081, 442082, 442085, 442087, 442088, 442089, 442090, 442097, 442116, 442092, 442094, 442091, 442093, 442098, 442095, 442096, 442104, 442099, 442100, 442102, 442103, 442106, 442113, 442108, 442107, 442109, 442111, 442115, 442114.